MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Catalog Number PR-05042
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the first insertion is made in the basilic vein of the upper left limb.During the passage of the catheter, it is observed that it remains ascending, so it is repositioned and in this attempt it is rolled up at the level of the right subclavian, observed by means of radiological control to determine position, so the device is completely removed.The picc insertion is carried out in a second attempt that was successful, with a new device." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Udi# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The complaint of a catheter kinked or bent in use cannot be confirmed by the photo.The photo was a copy of a patient x-ray which revealed that the catheter was ascending above the subclavian region rather than descending into the superior vena cava; however, there was not clear visual evidence of kinking or bending in the catheter body.No photos of the catheter outside of the patient were provided.A complete visual inspection could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "minimize catheter manipulation throughout procedure to maintain proper catheter tip position.Do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." the complaint of catheter kinked or bent in use cannot be confirmed by the customer photo.The photo was a copy of a patient x-ray which revealed that the catheter was ascending above the subclavian region rather than descending into the superior vena cava; however, there was not clear visual evidence of kinking or bending in the catheter body.No photos of the catheter outside of the patient were provided.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to m onitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC SET: 2-LUMEN 4 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19720242
Report Number9680794-2024-00669
Device Sequence Number8206554
Product Code LJS
UDI-Device Identifier00801902095367
UDI-Public(01)00801902095367(11)230719(17)270228(10)14F23G0124(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPR-05042
Device Lot Number14F23G0124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexMale